iCliniq logo

Ask a Doctor Online Now

HomeAnswersUrologyfrequent urinationI have frequent urination and hematuria post-surgery. Why?

Why am I experiencing frequent urination and hematuria after surgery?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At May 16, 2024
Reviewed AtMay 16, 2024

Patient's Query

Hello doctor,

I was diagnosed with an upper bladder neck, which I believe is also known as a tight bladder neck. Post-operatively, I have been suffering from frequent urination with gross haematuria and intense burning sensation pre and post-urination. If I hold it, then it will still burn. At the hospital, I passed a small blood clot when I was urinating. In the afternoon, I decided to take Ibuprofen, and just now, I decided to take two Paracetamol tablets in the hope that this would help with the burning sensation. Unfortunately, this is not the case. The hospital advised that I take OTC (over-the-counter) medications, which I have been taking above. At this rate, the frequency of urination is about an estimated 20 minutes. Is there any recommendation of medications you could advise so I can at least speak to the doctor for a prescription? I am currently taking Atorvastatin 20 mg. I do not think I can sleep at this rate due to the frequency.

Please help.

Thank you.

Answered by Dr. Madhav Tiwari

Hello,

Welcome to icliniq.com.

I have read your query, and I can understand your concern.

I am sorry to hear about your troubles. Please help me with a few details so that I can assist you better:

  1. What procedure was performed? Was it an iTind (temporarily implanted nitinol device)?

  2. Which hospital was this procedure performed at? Please share the discharge summary that would be helpful.

  3. Did you have a catheter in situ after the procedure? If yes, for how many days?

  4. Did the hospital discharge you on any antibiotics? Or any other medications?

  5. Do you currently have a fever or had one after the procedure?

  6. Are you diabetic or hypertensive?

  7. Has your flow improved after the procedure?

  8. Is this the first time you have had blood in your urine, or has this happened before as well?

I think it is just post-procedure symptoms, which will resolve with time and medications. Please revert with the details, and I will do my best to assist you.

I hope this will help you.

Thank you.

Patient's Query

Hello doctor,

Thank you for your reply.

The procedure carried out was the iTIND (temporarily implanted nitinol device). The discharge summary simply states the removal of a 6 mm (millimeter) kidney stone from the bladder. I was not given any discharge medication and was asked to take OTC (over-the-counter) medications, which I took were Paracetamol and Ibuprofen on the first day after discharge. I did ask about the antibiotics and was told it was unnecessary. There is no catheter present, and the flow has improved as I pass urine far faster without straining. I had gross hematuria in the past due to kidney stones. I have no fever, am not diabetic, and also have no hypersensitivity. Now that I'm taking medication, the frequency of my urine has decreased, and the steroids have helped with the burning feeling both before and after. The removal process does concern me as I believe it is supposed to be painful, from what I have read. Is there a better method for the removal of the implanted device?

Please help.

Thanks.

Answered by Dr. Madhav Tiwari

Hello,

Welcome back to icliniq.com.

I have read the query, and I can understand your concern.

Excellent to hear that they have prescribed you the medication to relax the bladder. In my practice, I routinely do that and a few days on oral antibiotics. But all practices differ. Within a few days, you will start feeling completely normal; do not worry. Drink adequate water and try to sneak in a glass of lemonade or cranberry juice, as it helps with the burning sensation. As far as removal goes, request a removal under sedation or a generous amount of local anesthetic jelly.

I hope this answers your questions.

Please let me know if there is anything else I can help you with.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Madhav Tiwari
Dr. Madhav Tiwari

General Surgery

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Urology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy